Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 103, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 24, 2015, 5:00 AM CDT for 4 counties in Iowa. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2015, 5:00 AM CDT (10:00 UTC)
- Expired
- Jul 24, 2015, 5:45 AM CDT
- In force
- 45 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Cerro Gordo County, IA, Hancock County, IA, Winnebago County, IA, Worth County, IA
The radar
The Des Moines radar (KDMX), 170 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
752
WUUS53 KDMX 241000
SVRDMX
IAC033-081-189-195-241045-
/O.NEW.KDMX.SV.W.0103.150724T1000Z-150724T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
500 AM CDT FRI JUL 24 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...
SOUTHWESTERN WORTH COUNTY IN NORTH CENTRAL IOWA...
NORTHEASTERN HANCOCK COUNTY IN NORTH CENTRAL IOWA...
NORTHWESTERN CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 545 AM CDT
* AT 500 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FOREST
CITY...MOVING SOUTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
CLEAR LAKE AROUND 535 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FOREST
CITY MUNICIPAL AIRPORT...VENTURA...HANLONTOWN...LELAND...PILOT KNOB
STATE PARK...FERTILE...MCINTOSH WOODS STATE PARK AND MILLER.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 198 AND 203.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4330 9377 4337 9366 4325 9327 4307 9349
TIME...MOT...LOC 1000Z 302DEG 21KT 4331 9363
HAIL...1.75IN
WIND...<50MPH
$$
BOKSA2 follow-up statements
646
WWUS53 KDMX 241025
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
525 AM CDT FRI JUL 24 2015
IAC189-195-241034-
/O.CAN.KDMX.SV.W.0103.000000T0000Z-150724T1045Z/
WINNEBAGO IA-WORTH IA-
525 AM CDT FRI JUL 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINNEBAGO AND
SOUTHWESTERN WORTH COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4322 9368 4325 9360 4325 9327 4307 9349
TIME...MOT...LOC 1024Z 297DEG 19KT 4320 9355
$$
IAC033-081-241045-
/O.CON.KDMX.SV.W.0103.000000T0000Z-150724T1045Z/
HANCOCK IA-CERRO GORDO IA-
525 AM CDT FRI JUL 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHEASTERN HANCOCK AND NORTHWESTERN CERRO GORDO COUNTIES...
AT 524 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF FOREST CITY...MOVING SOUTHEAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
THIS SEVERE STORM WILL BE NEAR...
CLEAR LAKE AROUND 545 AM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FOREST
CITY MUNICIPAL AIRPORT...VENTURA...MCINTOSH WOODS STATE PARK...MILLER
AND PILOT KNOB STATE PARK.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 198 AND 202.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES.
&&
LAT...LON 4322 9368 4325 9360 4325 9327 4307 9349
TIME...MOT...LOC 1024Z 297DEG 19KT 4320 9355
HAIL...1.75IN
WIND...<50MPH
$$
BOKSA021
WWUS53 KDMX 241044
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
544 AM CDT FRI JUL 24 2015
IAC033-081-241053-
/O.EXP.KDMX.SV.W.0103.000000T0000Z-150724T1045Z/
HANCOCK IA-CERRO GORDO IA-
544 AM CDT FRI JUL 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK AND
NORTHWESTERN CERRO GORDO COUNTIES WILL EXPIRE AT 545 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
HAIL TO THE SIZE OF NICKELS AND MODERATE TO HEAVY RAINFALL IS STILL
POSSIBLE WITH STORMS.
LAT...LON 4322 9368 4325 9360 4325 9327 4307 9349
TIME...MOT...LOC 1041Z 302DEG 21KT 4320 9355
$$
BOKSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 4:03 AM CDT, 57 minutes earlier.
Area forecast discussion, Jul 24, 4:03 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 403 AM CDT FRI JUL 24 2015 .SHORT TERM /TODAY/... ISSUED AT 403 AM CDT FRI JUL 24 2015 IT WILL BE A RATHER ACTIVE DAY TODAY. ALOFT THERE WILL BE A SHORTWAVE PASSING ACROSS MN/NORTHERN IOWA THIS MORNING. THIS AFTERNOON THE UPPER RIDGE WILL TRY TO REBUILD SOME BUT WILL HAVE BETTER SUCCESS TO THE WEST LEAVING THE UPPER MIDWEST IN A MORE ZONAL TYPE FLOW. AT THE SURFACE...A COLD FRONT WILL SLOWLY PUSH INTO THE STATE BUT WILL ONLY BE THROUGH THE NORTHWEST HALF TO TWO THIRDS BY THIS EVENING. AHEAD OF THE BOUNDARY THERE WILL BE STRONG WARM AND MOISTURE ADVECTION...ESPECIALLY ACROSS WESTERN/SOUTHWESTERN IOWA. THIS WILL BRING THE MOST UNCOMFORTABLE CONDITIONS TO THAT AREA WITH BORDERLINE INDICES OF AROUND 105. THE CURRENT ADVISORY HAS THIS HANDLED SO NO CHANGES WERE MADE TO THE HEAT ADVISORY. AS FOR PRECIP...HI-RES MODELS ARE HAVING A DIFFICULT TIME RESOLVING PRECIP TRENDS. THE HRRR IS TOO AGGRESSIVE BASED ON CURRENT TRENDS WHILE THE OTHER MODELS ARE A LITTLE TOO WEAK ON POP TRENDS. THE NAM12 AND NAMDNG HAVE INITIALIZED PRETTY WELL SO I TRIED TO KEEP TRENDS TIED TO A BLEND OF THESE TWO MODELS. CURRENTLY CONVECTION IN THE FORM OF A BROKEN LINE IN MINNESOTA HAS EEKED INTO NORTHERN IOWA. IT DOES NOT APPEAR THAT THE SOUTHERN EXTEND OF THE CONVECTION WILL TRAVEL MUCH FURTHER SOUTH THAN THE HIGHWAY 20 CORRIDOR AND THAT APPEARS TO BE GENEROUS. THE PREVIOUSLY MENTIONED SHORTWAVE DOES DIVE SOUTHEAST ACROSS OUR NORTHEASTERN AND EASTERN AREAS AFTER SUNRISE AND WITH INCREASING INSTABILITY I FELT IT WARRANTED TO AT LEAST KEEP SLIGHT CHANCE POPS FURTHER SOUTH AND EAST BUT CONFIDENCE IS LOW AS TO THE SOUTHERN EXTENT OF PRECIP CHANCES. BY AFTERNOON CAPES SKYROCKET TO BETWEEN 4500 AND 5000 J/KG SO THERE WILL BE AMPLE INSTABILITY AND MOISTURE AROUND. AFTER THIS MORNING...SHEAR VALUES DROP OFF HOWEVER AND DEEP SHEAR IS NOT PRESENT. THE BEST LOCATIONS FOR MORE ORGANIZED SHEAR APPEAR TO BE NORTH AND EAST EVEN THOUGH THE HIGHEST CAPE VALUES ARE SOUTHWEST. STILL...WITH THE FRONT PUSHING IN DURING PEAK HEATING AND THE AMOUNT OF INSTABILITY IN PLACE THERE WILL BE THUNDERSTORMS DEVELOPING LATE AFTERNOON OR THIS EVENING. I THINK THE BEST LOCATIONS FOR STORMS WILL BE ACROSS THE SOUTHWEST WHERE THE INSTABILITY IS GREATEST BUT THE BEST POTENTIAL FOR SEVERE STORMS MAY BE A LITTLE FURTHER NORTH AND EAST. MODERATE TO LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY WITH THE STRONGEST STORMS. ACTIVITY WILL CONTINUE INTO THIS EVENING. .LONG TERM /TONIGHT THROUGH THURSDAY/... ISSUED AT 403 AM CDT FRI JUL 24 2015 CONVECTION WILL BE EXPANDING ALONG THE FRONT AT THE BEGINNING OF THE PERIOD ALTHOUGH BEST CONVERGENCE WILL BE IN SOUTHWESTERN IOWA. THIS SHOULD LIMIT AMOUNT OF COVERAGE FARTHER TO THE NORTHEAST WITH OVERALL FOCUS SHIFTING TO THE SOUTHERN HALF OF THE STATE OVERNIGHT WHERE LOW LEVEL INFLOW WILL FOCUS. SEVERE CONVECTION WILL BE POSSIBLE...ESPECIALLY IN THE EVENING AS STRONG INSTABILITY WILL SUPPORT DEEP UPDRAFTS AND MARGINAL SHEAR TO HELP WITH SOME ORGANIZATION. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN CONCERN...ALTHOUGH AN ISOLATED TORNADO REMAINS POSSIBLE MAINLY IN THE EARLY EVENING GIVEN THE WEAK CURVATURE OF THE HODOGRAPHS. AS THE NIGHT PROGRESSES...MAIN THREAT WILL EVENTUALLY SHIFT TO HEAVY RAINFALL AS MOISTURE TRANSPORT WILL MAXIMIZE INTO SOUTHERN IOWA. PWATS AROUND 2 INCHES AND DEEP WARM CLOUD LAYER OF 12KFT OR SO WILL HELP RAINFALL EFFICIENCIES OVERNIGHT. SOME REMAINING CONVECTION IS EXPECTED IN THE FAR SOUTH ON SATURDAY MORNING BUT MOST OF THE AREA WILL SEE A RESPITE FROM CONVECTION ON SATURDAY WITH WEAK RIDGE AXIS SKIRTING NORTHERN IOWA. HOWEVER...BY LATE AFTERNOON...WARM ADVECTION AND THETA-E ADVECTION WILL BECOME MUCH MORE ROBUST IN SOUTHWEST IOWA AS WARM FRONT BEGINS TO LIFT BACK NORTHWARD. CONVECTION SHOULD EXPAND ACROSS THE SOUTHWEST BY LATE AFTERNOON AS THE LOW LEVEL INFLOW IMPINGES UPON THE BOUNDARY AT PEAK HEATING. ONCE AGAIN...GIVEN THE HIGH INSTABILITY AND MODEST SHEAR...SEVERE WEATHER WILL BE POSSIBLE ACROSS THE SOUTHWEST HALF OF THE FORECAST AREA LATE SATURDAY AFTERNOON INTO THE EVENING WITH LARGE HAIL AND DAMAGING WINDS MAIN CONCERN...ALTHOUGH A COUPLE OF TORNADOES CANNOT BE DISCOUNTED WITH NEARBY BOUNDARY ENHANCING LOW LEVEL SHEAR. HYDRO ISSUE BECOME MORE OF A CONCERN WITH RAINFALL FROM FRIDAY NIGHT HELPING THE SOILS TO MOISTEN ACROSS SOUTHERN IOWA. SHOULD CONVECTION ON SATURDAY NIGHT FOLLOW A SIMILAR PATH...FLASH FLOODING WILL BECOME MORE LIKELY...ESPECIALLY IN THE SOUTHERN HALF OF THE FORECAST AREA. THE FRONT WILL MOVE NORTHWARD SATURDAY NIGHT INTO SUNDAY AS UPPER RIDGING BUILDS INTO THE REGION. THIS SHOULD LIFT CONVECTION TO NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREAS BY SUNDAY INTO SUNDAY NIGHT AS CAPPING AND HOT/HUMID AIRMASS OVERSPREAD THE REMAINDER OF THE STATE. THIS AIRMASS WILL RESIDE ACROSS IOWA INTO TUESDAY BEFORE A FRONT PASSES THROUGH WITH COOLER AIR ARRIVING BY MIDWEEK ALONG WITH THE NEXT BEST THREAT OF THUNDERSTORMS. && .AVIATION...24/06Z ISSUED AT 1221 AM CDT FRI JUL 24 2015 GENERALLY VFR CONDITIONS FOR MUCH OF THE FORECAST PERIOD AS A BOUNDARY SETTLES INTO THE STATE. SOME SCATTERED CONVECTION WILL BE POSSIBLE DURING THE EARLY MORNING HOURS TODAY IN FAR NORTHERN IOWA WITH ADDITIONAL THREAT TOWARD THE END OF THE FORECAST PERIOD. WINDS WILL BE FROM THE SOUTH DURING THE DAY BUT BECOMING LIGHT AND VARIABLE TOWARDS THE END OF THE PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR ADAIR-ADAMS-AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD- SAC-TAYLOR-UNION. && SHORT TERM...FAB LONG TERM...COGIL AVIATION...COGIL
Hazardous weather outlook, Jul 24, 4:23 AM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 423 AM CDT FRI JUL 24 2015 IAZ033-044-045-057-058-070-071-081-082-092-093-251100- SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION- TAYLOR-RINGGOLD- 423 AM CDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR AREA THIS AFTERNOON INTO EARLY EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR MORE INFORMATION. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND CONTINUE INTO TONIGHT WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. A TORNADO OR TWO WILL ALSO BE POSSIBLE...MAINLY IN THE LATE AFTERNOON INTO EARLY EVENING. HEAVY RAINFALL WILL ALSO BE POSSIBLE INTO TONIGHT WITH AMPLE MOISTURE IN PLACE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALSO EXISTS ON SATURDAY AFTERNOON INTO SATURDAY NIGHT. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE DURING THIS TIME. HEAVY RAINS ALSO WILL REMAIN A THREAT THROUGH SATURDAY NIGHT. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM LATE TUESDAY INTO WEDNESDAY. THE SEVERE WEATHER THREAT FOR THESE PERIODS WILL BE DETERMINED AT A LATER TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING AS WELL AS SATURDAY AFTERNOON AND EVENING. IAZ004>007-015>017-023>028-034>039-046>050-059>061-072-073-083- 251100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL- TAMA-DALLAS-POLK-JASPER-MADISON-WARREN-CLARKE- 423 AM CDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED IN FAR NORTHERN IOWA THIS MORNING. A FEW STORMS WILL PRODUCE SMALL HAIL AND GUSTY WINDS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND CONTINUE INTO TONIGHT WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. A TORNADO OR TWO WILL ALSO BE POSSIBLE...MAINLY IN THE LATE AFTERNOON INTO EARLY EVENING. HEAVY RAINFALL WILL ALSO BE POSSIBLE INTO TONIGHT WITH AMPLE MOISTURE IN PLACE...MAINLY SOUTH OF HIGHWAY 30. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALSO EXISTS ON SATURDAY AFTERNOON INTO SATURDAY NIGHT...MAINLY WEST OF INTERSTATE 35. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE DURING THIS TIME. HEAVY RAINS ALSO WILL REMAIN A THREAT THROUGH SATURDAY NIGHT. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM LATE TUESDAY INTO WEDNESDAY. THE SEVERE WEATHER THREAT FOR THESE PERIODS WILL BE DETERMINED AT A LATER TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING AS WELL AS LATE SATURDAY AFTERNOON AND EVENING. IAZ062-074-075-084>086-094>097-251100- POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE- APPANOOSE-DAVIS- 423 AM CDT FRI JUL 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT. AN ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL OR DAMAGING WIND. HEAVY RAINFALL IS ALSO EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALSO EXISTS ON SATURDAY AFTERNOON INTO SATURDAY NIGHT...MAINLY WEST OF INTERSTATE 35. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE DURING THIS TIME. HEAVY RAINS ALSO WILL REMAIN A THREAT THROUGH SATURDAY NIGHT. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM LATE TUESDAY INTO WEDNESDAY. THE SEVERE WEATHER THREAT FOR THESE PERIODS WILL BE DETERMINED AT A LATER TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER SATURDAY AFTERNOON AND NIGHT.
In the hours before
Special weather statement, Jul 24, 2:57 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 257 AM CDT FRI JUL 24 2015 IAZ004>006-241000- EMMET-KOSSUTH-WINNEBAGO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... LAKE MILLS 257 AM CDT FRI JUL 24 2015 ...THUNDERSTORMS WITH SMALL HAIL AND GUSTY WIND MOVING ACROSS FAR NORTHERN IOWA... A LINE OF THUNDERSTORMS FROM MINNESOTA INTO FAR NORTHERN IOWA ARE MOVING SOUTHEAST AT 25 MPH. THE STORMS ARE CAPABLE OF PRODUCING UP TO NICKEL SIZED HAIL AND WIND GUSTS TO 35 MPH. THE STRONGEST STORM IN IOWA IS LOCATED JUST TO THE WEST OF SWEA CITY. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...MODERATE RAINFALL CAN ALSO BE EXPECTED. FAB
Local storm report, Jul 24, 5:00 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
500 AM CDT FRI JUL 24 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM HAIL 1 W THOMPSON 43.37N 93.79W
07/24/2015 E1.75 INCH WINNEBAGO IA PUBLIC
RELAYED VIA WINNEBAGO COUNTY SHERIFF.
&&
CCThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:26 AM CDT | Severe Thunderstorm Warning | DMX | Winnebago | 39 min |
| Jul 24, 7:15 AM CDT | Areal Flood Warning | DMX | Cerro Gordo | 3 hr |
| Jul 24, 8:09 AM CDT | Special Weather Statement | DMX | Grundy | 51 min |
| Jul 24, 8:34 AM CDT | Special Weather Statement | DMX | Cerro Gordo | 56 min |
| Jul 24, 8:48 AM CDT | Flash Flood Warning | DMX | Cerro Gordo | 4 hr |
| Jul 24, 9:04 AM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin | 41 min |
| Jul 24, 9:24 AM CDT | Special Weather Statement | DMX | Bremer, Butler, Franklin | 51 min |
| Jul 24, 10:18 AM CDT | Special Weather Statement | DMX | Black Hawk, Grundy, Hardin, Marshall, Story, Tama | 57 min |
| Jul 24, 11:16 AM CDT | Special Weather Statement | DMX | Jasper, Marshall, Polk, Poweshiek, Story, Tama | 59 min |
| Jul 24, 11:40 AM CDT | Special Weather Statement | DMX | Mahaska | 65 min |
| Jul 24, 12:13 PM CDT | Special Weather Statement | DMX | Marion | 62 min |
| Jul 24, 12:34 PM CDT | Special Weather Statement | DMX | Lucas, Monroe, Wapello | 56 min |
| Jul 24, 1:18 PM CDT | Special Weather Statement | DMX | Appanoose, Davis | 57 min |
| Jul 24, 1:22 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Wapello | 38 min |
| Jul 24, 1:45 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose | 22 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.